MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SILKSURFACE PLUS WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SILKSURFACE PLUS WITH QID
Catalog Number RSF-355+Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Breast Discomfort/Pain (4504)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: lymphadenopathy: silicone-induced lymphadenopathy is a well-known rare complication of implant insertion.It is a disease of the lymph nodes (small, round structures that operate as part of the body¿s immune system).They become abnormal in size or consistency (most commonly producing swollen or enlarged lymph nodes).After implant insertion, axillary lymphadenopathy causes are multifactorial, with possible factors including granulomatous reaction, inflammation, and/or malignancy.Literature reports associate lymphadenopathy with intact and ruptured silicone breast implants since microscopic silicone droplets can migrate to body tissues even when the implant surface remains intact.Breast implant rupture and/ or leakage through an intact surface can cause fibrosis and granulomatous reactions, which in turn can result in a contracture or regional lymphadenopathy that sometimes mimics malignancy.Various patterns of lymphadenopathy and even extranodal pathology may be observed.Tissue examination is essential to identify the cause of lymphadenopathy.When in doubt, spectrometry analysis can confirm a diagnosis of silicone-induced lymphadenopathy.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.
 
Event or Problem Description
Brazil.Allegedly, the patient presented with breast pain, redness, and swelling in both breasts.Mri findings suggested free silicone in the right breast compatible with intracapsular rupture (sn: (b)(6)), and a nodular area between the implant and fibrous capsule in the left breast, possibly associated with a capsular granuloma (sn: (b)(6)).A revision surgery was performed.No patient demographics, such as weight, or ethnicity, were provided by the reporter.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
General conclusion device involvement: a causal relationship between the reported event and the device have been established.Event characterization: the events were classified as granuloma clinical confirmation upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case granuloma was not confirmed by clinical specialits.Root cause analysis this event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.Dfu and labeling evaluation the event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: ¿granuloma/lymphadenopathy ¿ silicone-induced lymphadenopathy is a well-known rare complication of implant insertion.It is a disease of the lymph nodes (small, round structures that operate as part of the body¿s immune system).They become abnormal in size or consistency (most commonly producing swollen or enlarged lymph nodes)19.After implant insertion, axillary lymphadenopathy causes are multifactorial, with possible factors including granulomatous reaction, inflammation, and/or malignancy.Literature reports associate lymphadenopathy with intact and ruptured silicone breast implants since microscopic silicone droplets can migrate to body tissues even when the implant surface remains intact.Breast implant rupture and/or leakage through an intact surface can cause fibrosis and granulomatous reactions, which in turn can result in a contracture or regional lymphadenopathy that sometimes mimics malignancy.Various patterns of lymphadenopathy and even extranodal pathology may be observed.Tissue examination is essential to identify the cause of lymphadenopathy.When in doubt, spectrometry analysis can confirm a diagnosis of silicone-induced lymphadenopathy.The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Literature reference: lee y, song se, yoon es, bae jw, jung sp.Extensive silicone lymphadenopathy after breast implant insertion mimicking malignant lymphadenopathy.Ann surg treat res.2017 dec;93(6):331-335.Doi: 10.4174/ astr.2017.93.6.331.Epub 2017 dec 1.Pmid: 29250513; pmcid: pmc5729128.Device history record (dhr) review a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Trend and signal monitoring the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
8003554164
MDR Report Key23598113
Report Number3012883202-2025-01492
Device Sequence Number10380650
Product Code FTR
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-355+Q
Device Lot Number22072390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale